Journal article icon

Journal article

Monotone stochastic choice models: The case of risk and time preferences

Abstract:

Suppose that, when evaluating two alternatives x and y by means of a parametric utility function, low values of the parameter indicate a preference for x and high values indicate a preference for y. We say that a stochastic choice model is monotone whenever the probability of choosing x is decreasing in the preference parameter. We show that the standard use of random utility models in the context of risk and time preferences may sharply violate this monotonicity property, and argue that thei...

Expand abstract
Publication status:
Published
Peer review status:
Peer reviewed
Version:
Accepted manuscript

Actions


Access Document


Files:
Publisher copy:
10.1086/695504

Authors


More by this author
Department:
SSD, Economics
Apesteguia, J More by this author
European Regional Development Fund More from this funder
Fundación BBVA More from this funder
Fundación Ramón Areces More from this funder
Publisher:
University of Chicago Press Publisher's website
Journal:
Journal of Political Economy Journal website
Volume:
126
Issue:
1
Pages:
74-106
Publication date:
2018-01-16
Acceptance date:
2016-08-09
DOI:
EISSN:
1537-534X
ISSN:
0022-3808
Pubs id:
pubs:652791
URN:
uri:fc424f4a-4537-4e93-a3a0-29ede24df346
UUID:
uuid:fc424f4a-4537-4e93-a3a0-29ede24df346
Local pid:
pubs:652791

Terms of use


Metrics



If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP